MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM BALL HEAD IMPACTOR

SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM BALL HEAD IMPACTOR
Model Number 75023710
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/19/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a thr procedure the polarstem ball head impactor broke while impaction inside the patient.Surgery was completed with a change in the surgical technique.No surgical delays were reported.
 
Additional Manufacturer Narrative
Investigation results: it was reported that during a thr procedure the polarstem ball head impactor (75023710) broke while impaction inside the patient.The device intended for use during treatment was not returned for investigation nor was the batch number communicated.An appropriate investigation could therefore not be conducted and the reported failure mode could not be confirmed.A review of the risk management documentation verifies the failure mode and severity of the reported issue.The ifu (lit.No.12.23 ed 05/16) requires that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on the limited information provided, a thorough medical assessment could not be performed.Based on available information, the reported failure mode cannot be confirmed and the root cause stays undetermined.The need for corrective action is not indicated.Nevertheless, smith + nephew will continue to monitor this device for similar issues.The complaint will be reopened should the device or additional information be received.

Brand Name
POLARSTEM BALL HEAD IMPACTOR
Common Device Name
IMPACTOR
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
MDR Report Key10815706
Report Number9613369-2020-00233
Device Sequence Number13928662
Product Code HWA
UDI-Device Identifier07611996114386
UDI-Public07611996114386
Combination Product (Y/N)N
Initial Reporter StateVT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75023710
Device Catalogue Number75023710
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/19/2020
Supplement Date Received by Manufacturer03/24/2021
Initial Report FDA Received Date11/10/2020
Supplement Report FDA Received Date03/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;